Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 27, 2025, 7:58 PM PDT for Washoe County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2025, 7:58 PM PDT (02:58 UTC)
- Expired
- Jul 27, 2025, 9:00 PM PDT
- In force
- 62 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Washoe County, NV
The radar
The Reno radar (KRGX), 38 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 3.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WGUS55 KREV 280258
FFWREV
NVC031-280600-
/O.NEW.KREV.FF.W.0004.250728T0258Z-250728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
758 PM PDT Sun Jul 27 2025
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
Southern Washoe County in western Nevada...
* Until 1100 PM PDT.
* At 758 PM PDT, Trained weather spotters reported thunderstorms
producing heavy rain in Near Reno-Tahoe International Airport.
Between 0.5 and 0.7 inches of rain have fallen. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Reno and Reno-Tahoe International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3951 11976 3950 11975 3949 11976 3949 11977
3951 11978
FLASH FLOOD...OBSERVED
$$
HR1 follow-up statement
279
WGUS75 KREV 280400
FFSREV
Flash Flood Statement
National Weather Service Reno NV
900 PM PDT Sun Jul 27 2025
NVC031-280410-
/O.CAN.KREV.FF.W.0004.000000T0000Z-250728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washoe NV-
900 PM PDT Sun Jul 27 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN WASHOE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed remaining road closures.
&&
LAT...LON 3951 11976 3950 11975 3949 11976 3949 11977
3951 11978
$$
HRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:49 PM PDT, 6 hours 9 minutes earlier. Its key messages:
- * Isolated showers and thunderstorms expected through Monday with an uptick in thunderstorm activity likely Tuesday and Wednesday. * Warm weather will continue this week and into the weekend with typical afternoon breezes outside of thunderstorm outflows. * Increased winds may elevate fire concerns next weekend, but confidence is low at this time.
Area forecast discussion, Jul 27, 1:49 PM PDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Reno NV 149 PM PDT Sun Jul 27 2025 .KEY MESSAGES... * Isolated showers and thunderstorms expected through Monday with an uptick in thunderstorm activity likely Tuesday and Wednesday. * Warm weather will continue this week and into the weekend with typical afternoon breezes outside of thunderstorm outflows. * Increased winds may elevate fire concerns next weekend, but confidence is low at this time. && .DISCUSSION... Showers and thunderstorms will continue to develop through the afternoon before tapering off around 9 PM PDT tonight. The most favorable area for thunderstorm impacts will be from Lassen County into the Surprise Valley and far N Washoe County where 30-50% odds exist. A second area of interest is across the Reno/Sparks metro and the Quad County communities where t-storm odds are 20-40%. This secondary area is a bit more uncertain as a belt of drier air aloft resides south of I-80, which may discourage thunderstorm development this afternoon. Moisture is more abundant in the northern regime where PWATs vary from 0.5-0.7", suggesting that heavy rain and isolated flooding is most probable with storms in NE California to the OR border. Farther south, a drier environment will limit the flooding potential and favor gusty outflow winds up to 50 mph. Propagating outflows may produce blowing dust near desert sinks and playas in the W NV Basin and Range. Small hail and lightning will also likely accompany any mature storm today. Monday afternoon likely features additional showers and thunderstorms, but further drying will lower chances to 10-30%. Weak low pressure will lift across the region Tuesday and Wednesday, replenishing instability and increasing thunderstorm potential. Extended guidance is also hinting at nocturnal showers and storms Tuesday night into Wednesday morning, although it's suspected this will depend on the timing of the lows passage. A drying trend late this week into the weekend will suppress afternoon convection after Wednesday, but isolated showers and storms cannot be ruled out. Otherwise, this week will continue to be devoid of heatwaves as daytime highs hover around 80F and 90F in the Sierra and western Nevada, respectively. A stronger low pressure passage is possible next weekend, which if materializes, would increase afternoon breezes and elevated fire concerns next weekend. -Salas && .AVIATION... Isolated showers and thunderstorms may impact KRNO-KCXP-KMEV through the afternoon before subsiding around 03-04Z. Chances of storms continue to decrease for Monday afternoon, but a stray thunderstorm cannot be ruled out -- mainly east of Sierra Front terminals. Thunderstorm activity trends upward Tuesday and Wednesday, otherwise typical afternoon breezes prevail. -Salas && .FIRE WEATHER... Thunderstorms and subsequent lightning ignitions continue to be the main concern, although the potential for dry lightning is reduced today and Monday as storm coverage/lightning density is limited. A weak low pressure passage around midweek will likely increase thunderstorm potential Tuesday and Wednesday as chances increase to 30-50%. Tuesday afternoon appears to be the better day for dry lightning, but coverage is favored to be greatest on Wednesday when storms transition to the wetter side. There are also hints of nocturnal lightning Tuesday night into Wednesday morning, although this a lower confidence scenario contingent upon the timing of the low pressure area. A drying trend will mitigate thunderstorm impacts after Wednesday with isolated lightning possible in favored areas each afternoon. A stronger trough may advance across the region sometime next weekend, which would increase afternoon breezes and elevate fire concerns. After several days of thunderstorms, any holdover lightning ignitions may flare-up in response to the increased winds. -Salas && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
In the hours before
Special weather statement, Jul 27, 7:24 PM PDT, 34 minutes before
Special Weather Statement
National Weather Service Reno NV
724 PM PDT Sun Jul 27 2025
NVZ003-004-280300-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Reno-Carson City-Minden Area NV-
724 PM PDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT STOREY...SOUTHERN WASHOE AND
NORTHERN LYON COUNTIES THROUGH 800 PM PDT...
At 724 PM PDT, Doppler radar was tracking a strong thunderstorm near
Damonte Ranch, or near Virginia City, moving northeast at 10 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Virginia City and Nv 341 At Washoe-Storey Co Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3930 11965 3933 11973 3951 11969 3940 11939
TIME...MOT...LOC 0224Z 209DEG 10KT 3939 11965
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HRLocal storm report, Jul 27, 7:31 PM PDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
731 PM PDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Hail 6 S Sparks 39.45N 119.76W
07/27/2025 E0.50 Inch Washoe NV Public
Trained spotter reported half inch hail.
&&
JCLocal storm report, Jul 27, 7:32 PM PDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
732 PM PDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail 7 NNE Washoe City 39.41N 119.74W
07/27/2025 E0.25 Inch Washoe NV Public
Off duty NWS Employee reported pea size
hail.
&&
JCLocal storm report, Jul 27, 7:34 PM PDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
734 PM PDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Hail 7 SW Lockwood 39.43N 119.73W
07/27/2025 E0.25 Inch Washoe NV Public
Public reported pea size hail.
&&
JCLocal storm report, Jul 27, 7:38 PM PDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
738 PM PDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Hail 6 SSE Reno 39.47N 119.78W
07/27/2025 E0.25 Inch Washoe NV Public
Trained spotter reported pea size hail.
&&
JCSpecial weather statement, Jul 27, 7:49 PM PDT, 9 minutes before
Special Weather Statement
National Weather Service Reno NV
749 PM PDT Sun Jul 27 2025
NVZ003-280330-
Greater Reno-Carson City-Minden Area NV-
749 PM PDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT STOREY AND SOUTHERN WASHOE
COUNTIES THROUGH 830 PM PDT...
At 748 PM PDT, Doppler radar was tracking a strong thunderstorm over
Reno-Tahoe International Airport, or near Reno, moving north at 10
mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Reno, Sparks, Lockwood, Wingfield Springs, Reno-Tahoe International
Airport, Lemmon Valley, Hidden Valley, Golden Valley, Spanish
Springs, Lemmon Valley-Golden Valley, Nws Reno, and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3944 11967 3944 11982 3964 11987 3964 11961
TIME...MOT...LOC 0248Z 195DEG 7KT 3950 11977
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HRThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:22 PM PDT | Special Weather Statement | REV | Douglas | 23 min |
| Jul 27, 6:15 PM PDT | Areal Flood Advisory | REV | Douglas | 3 hr |
| Jul 27, 6:28 PM PDT | Areal Flood Advisory | REV | Douglas | 3 hr |
| Jul 27, 6:30 PM PDT | Special Weather Statement | REV | Storey | 30 min |
| Jul 27, 6:40 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Storey | 35 min |
| Jul 27, 7:21 PM PDT | Special Weather Statement | REV | Storey | 24 min |
| Jul 27, 7:24 PM PDT | Special Weather Statement | REV | Storey | 36 min |
| Jul 27, 7:44 PM PDT | Flash Flood Warning | REV | Washoe | 75 min |
| Jul 27, 7:49 PM PDT | Special Weather Statement | REV | Storey | 41 min |
| Jul 27, 8:07 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 38 min |
| Jul 27, 8:10 PM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
| Jul 27, 8:48 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 8 min |
| Jul 27, 8:57 PM PDT | Special Weather Statement | REV | Storey | 33 min |
| Jul 28, 4:13 PM PDT | Special Weather Statement | REV | 32 min | |
| Jul 28, 4:52 PM PDT | Special Weather Statement | REV | Lyon | 23 min |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.